Yaz BCP - 3 Fat Chicks on a Diet Weight Loss Community


Reply
 
Thread Tools
Old 07-02-2009, 07:11 PM   #1  
Not so starving student
Thread Starter
 
rosekeet's Avatar
 
Join Date: Jun 2009
Location: Orange County, CA
Posts: 192

S/C/G: 152.3/ticker/130

Height: 5'4"

Default Yaz BCP

I lost weight in high school and kept it off for several years. I've put it all back on (plus some) in the past couple years. Now, some of that is because I've been eating badly and not working out. I've been eating really well lately and am having a hard time dropping the weight. About 6 months ago I started taking Yaz birth control pills (I've been on the pill for 6 years, since I was 14 because I had really heavy, month-long periods.)

I lost weight before on the pill, but each kind of pill is different. I'm just wondering if anyone here takes (or has taken) Yaz and if it affected their weight loss efforts.
rosekeet is offline   Reply With Quote
Old 07-02-2009, 07:19 PM   #2  
There Is No Wagon
 
forestroad's Avatar
 
Join Date: Jun 2009
Location: Vermont, USA
Posts: 1,048

S/C/G: 33.3%/21.8%/19%

Height: 5'5"

Default

Haven't taken Yaz, but my most recent experience (with Seasonique...btw I hate it) was that I gained weight when i first went on it (so frustrating--no matter what I did like eat right and exercise all the frickin time I would still gain!) but then I guess my body adjusted and I was able to put it off and then some. That happened after I had been on it for about 6 months...you may still be in the adjustment period. If it doesn't get better, I would definitely discuss it with your MD.
forestroad is offline   Reply With Quote
Old 07-02-2009, 07:30 PM   #3  
Actual hot librarian.
 
Aurora's Avatar
 
Join Date: Apr 2009
Location: Cincinnati
Posts: 141

S/C/G: 189/150.0/149

Height: 5'7.5"

Default

I've been on Yaz for about 2 years, and I don't think it has negatively affected my ability to lose weight.

I've had a pretty good experience with it, but I really do have PMDD (I would be really, really depressed right before my period, then super heavy periods with cramps so bad I would cry/throw up). I think people who take it who *do not* have PMDD seem to have problems with it.

That said, I agree with Forestroad - everyone seems to have different experiences with the Pill and with weight loss....
Aurora is offline   Reply With Quote
Old 07-05-2009, 09:34 AM   #4  
New Attitude
 
SunnyB's Avatar
 
Join Date: Jun 2009
Location: Fort Worth
Posts: 22

S/C/G: 214/205/137

Height: 5'7

Default

I agree, everyone is different. My sisters bp goes up and she has major issues with sugar cravings on the pill. I don't but I do like the monocyclic because they don't give me the issues with PMS that the tricyclic do. I'm on Yaz now and I like it.
SunnyB is offline   Reply With Quote
Old 07-05-2009, 10:42 AM   #5  
sugar is the devil
 
SweetScrumptious's Avatar
 
Join Date: Mar 2009
Location: Calgary, Alberta
Posts: 826

Default

I was on Yaz for a good 6-8 months I believe (I can't remember my exact start date on it). I was on a different birth control before Yaz and switched because I heard good thing about Yaz.

Well my and the boyfriend broke up about 2 weeks ago, and I was just about to start a new Yaz cycle but decided to quit because, well... I technically don't need it anymore (if my acne gets really bad, I'll go on it again for those reasons).

So I've been off for 2 weeks... but so far I haven't noticed a change. I think its too soon to tell. I've been stuck in the mid-150's for a couple months. Another reason why I wanted to quit BCP, I wanted to see if it would in fact help my weight loss. Hopefully, the quitting of BCP may trigger something.

I'll update later on. Hopefully others here already have tried this so you can get a better/sooner response.

Last edited by SweetScrumptious; 07-05-2009 at 10:44 AM.
SweetScrumptious is offline   Reply With Quote
Old 07-05-2009, 06:23 PM   #6  
New BodyBugger!
 
HeatherMcG's Avatar
 
Join Date: Sep 2008
Location: Indiana
Posts: 1,102

S/C/G: 317/ticker/175

Height: 5' 9"

Default

Disclaimer: Everybody is different. Medicines affect everyone differently. Please consult your doctor!

Whew, not that is over. Anyway, when I first got on Yaz, I thought it was great. But as time went on, the scale crept up. Then, I got these really weird mood swings. I would literatlly BAWL, like kleenex full, if a sad commercial came on or there was a sad part of the movie. I would become extremely angered at the drop of a hat. I generally just felt "off" and my TOM were NOT regular in any way. Also, I munched nonstop. So, I did some research and found that some bodies just dont take to BCP well. So, I went off my Yaz after 15 months of taking it. My TOM has been regular ever since. My moods are much more stable and I don't cry during the ASPCA puppy ads anymore. I think everyone is different and you should consult with a doctor but also trust yourself!
HeatherMcG is offline   Reply With Quote
Old 07-06-2009, 11:11 AM   #7  
Senior Member
 
NishKitten's Avatar
 
Join Date: Apr 2008
Location: East Coast
Posts: 534

S/C/G: 194/139/125

Height: 5'8"

Default

Yaz made me completely psychotic, made my hair fall out, killed my libido, and had my skin breaking out like I was 14 again. There are a whole host of things wrong with that stupid pill besides a few pounds, but I digress...

As far as weight goes, I did gain on it, but it was because I was always so *hungry* on it. Most BCP's trick your body into thinking that you have conceived, which also causes appetite changes. I gained, found it nearly impossible to lose weight, but I think it was due to the appetite changes.

Once I got off of it and got a Paragard instead, 20lbs came off with hardly any effort just because my appetite went back to normal.

I will never take a hormone pill ever again in my life.

Last edited by NishKitten; 07-06-2009 at 11:15 AM.
NishKitten is offline   Reply With Quote
Old 07-06-2009, 01:12 PM   #8  
Chaos in Action
 
paradoxx's Avatar
 
Join Date: Jul 2007
Location: The Ozarks
Posts: 186

S/C/G: 250/210/160

Height: 5'4

Default

I have pre-endometriosis, so I have been on BCP since I was twelve to try and avoid further progression of the problem. The women of my family have all had problems with it. I have been on a number of different pills because of this. I was on Yasmine (the regular-dose version) since it came out and switched to Yaz about a year ago. I really like it. That said, as Yaz is a low-dose pill you have to make sure that you are very good about taking it at the same time every single day or your hormones can get very wonky.

I know that BCPs in general effect some women's weight loss. However, as pills go, Yaz seems to cause less problems in that area.

Last edited by paradoxx; 07-06-2009 at 01:12 PM.
paradoxx is offline   Reply With Quote
Old 07-06-2009, 10:37 PM   #9  
Not so starving student
Thread Starter
 
rosekeet's Avatar
 
Join Date: Jun 2009
Location: Orange County, CA
Posts: 192

S/C/G: 152.3/ticker/130

Height: 5'4"

Default

Thanks for all the feedback everyone. I had been having pmdd problems, so that's why my doctor switched me to Yaz. I have been feeling much better (emotionally) since I started taking it and haven't had any problems other than I can't seem to get weight off. I think I'll wait it out for a few more months and if I still can't lose weight, I'll ask my doctor about switching to something different.
rosekeet is offline   Reply With Quote
Old 07-24-2009, 02:18 PM   #10  
Member
 
rblace87's Avatar
 
Join Date: Jul 2009
Location: Philadelphia
Posts: 56

S/C/G: 140/140/125

Height: 5'5"

Default

I posted this in a different thread regarding BC but I figured I'd repost it here as well since it is very appropriate to the topic:

I've been on Yaz for a few years now and recently had a routine blood test done to review my levels as in my cholesterol, triglycerides, thyroid, ect, ect because I was having issues losing weight following a strict diet. Well about a week later my family doctor calls me and tells me my blood test came out great and everything except my thyroid levels are off a bit. So after speaking with my family doctor, she suggested I get an ultrasound on my thyroid. After having the ultrasound they discovered a few nodules and later suggested I see an Endocrinologist. When visiting the Endocrinologist he told me my levels were off due to the hormones in the birth control I've been taking and the nodules are completely unrelated to my levels being off but all in all, he attributed my weight issues with the birth control pills. Anywho to make a long story short, I have an appointment next monday (with the gyno) and I'm going to ask him what to do and perhaps switch to a different pill.
rblace87 is offline   Reply With Quote
Old 07-24-2009, 02:32 PM   #11  
Crazy runner
 
Fat Pants's Avatar
 
Join Date: Feb 2008
Location: Colorado
Posts: 1,063

S/C/G: 213/131/maintaining

Height: 5'4.5"

Default

I have been on Yaz for 2 years now and love it.. it has really helped with the emotional issues surrounding TOM, and yes I have been able to lose weight (40 lbs) on it.
Fat Pants is offline   Reply With Quote
Reply


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -4. The time now is 06:52 PM.


We are a participant in the Amazon Services LLC Associates Program, an affiliate advertising program designed to provide a means for us to earn fees by linking to Amazon.com and affiliated sites.
Copyright 2018 MH Sub I, LLC dba Internet Brands. All rights reserved. Use of this site indicates your consent to the Terms of Use.